Michigan, 2006Flood in Michigan, February 17, 2006
February 17, 2006 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Feb 17, 6:10 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 17, 6:10 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
610 AM EST FRI FEB 17 2006
.AVIATION...
SCATTERED SNOW SHOWERS PRODUCING AREAS OF MVFR AND PATCHY IFR
CONDITIONS WILL TAPER OFF BY 15Z AS DRIER AIR MOVES INTO THE REGION
AND INVERSION HEIGHTS FALL OVER LAKE MICHIGAN. HIGH WINDS WILL ALSO
CONTINUE THROUGH 18Z WITH GUSTS AS HIGH AS 50 KTS...ESPECIALLY IN
THE DTW AREA. DEEP SURFACE LOW RESPONSIBLE FOR THE HIGH WINDS WILL
MOVE INTO QUEBEC THIS AFTERNOON WITH SURFACE WINDS DIMINISHING TO
15-20 KTS. ANTICIPATE MAINLY VFR CONDITIONS 18-00Z. COMBINATION OF
SECONDARY TROF AXIS MOVING THROUGH THE NORTHERN GREAT LAKES
OVERNIGHT AND SOME INCREASE IN MID LEVEL MOISTURE...WILL HELP TO
TRIGGER MORE LAKE EFFECT SNOW SHOWERS...WITH SCATTERED SNOW SHOWERS
EXPECTED OVER THE REGION...MAINLY 06-12Z.
&&
.SHORT TERM...TODAY AND TONIGHT
TEMPERATURES DROPPING QUICKLY IN WAKE OF COLD FRONT AND AS A RESULT
BRIEF PERIOD OF LIGHT FREEZING RAIN HAS CHANGED BACK TO ALL SNOW.
BAND OF SNOW CURRENTLY MOVING ACROSS THE CWA ASSOCIATED WITH PASSAGE
OF UPPER TROF...AND WILL BE EAST OF THE CWA BY 12Z.
MAIN CONCERN FOR TODAY WILL BE HIGH WINDS...AND WILL CONTINUE WITH
HIGH WIND WARNING SOUTH AND ADVISORY NORTH. AREA OF STRONG 850-700
MB QVECTOR DIVERGENCE AND ASSOCIATED DOWNWARD TRANSPORT OF MOMENTUM
OVER THE NORTHERN OHIO VALLEY TO MOVE ACROSS THE REGION THIS MORNING
AND ANTICIPATE WINDS TO PICK UP SUBSTANTIALLY NEXT FEW HOURS. 00Z UA
PLOTS ALREADY SHOWING 50 KTS AT PIA AND WITH SURFACE LOW TO DEEPEN
EVEN MORE WIND GUSTS TO GREATER THAN 50KTS STILL LOOKS
GOOD...ESPECIALLY ACROSS FAR SOUTHERN PORTION OF THE CWA. ALREADY
GETTING GUSTS TO 45 KTS NEAR THE OHIO BORDER.
MODELS AND CURRENT SATELLITE TRENDS INDICATE MID LEVEL MOISTURE
SCOURING OUT QUICKLY THIS MORNING...AND INVERSION HEIGHTS CRASHING
TO AROUND 2-3KT FEET OVER LAKE MICHIGAN. AS A RESULT WILL CONTINUE
WITH PARTLY CLOUDY FCST TODAY AND DROP ALL MENTION OF SNOW SHOWERS.
SECONDARY SURFACE TROF AXIS TO BUSH ACROSS THE NORTHERN PORTION OF
THE CWA OVERNIGHT AND BRING A LITTLE INCREASE IN MID LEVEL
MOISTURE...HOWEVER INVERSION HEIGHT STILL NOT REAL IMPRESSIVE
OVERNIGHT...AND LOW LEVEL FLOW BECOMING ANTICYCLONIC OVER SOUTHERN
LAKE MICHIGAN. THIS WILL SEVERELY LIMIT LES POTENTIAL...SO WILL
CONTINUE WITH MENTION OF JUST SCATTERED SNOW SHOWERS OVERNIGHT.
MODELS DO SUGGEST A BRIEF I 94 PLUME AFTER MIDNIGHT THOUGH...SO WILL
INCREASE POPS ACROSS THE SOUTHERN TWO TIER OF COUNTIES FOR NOW.
&&
.LONG TERM...SATURDAY THROUGH THURSDAY...
BY SATURDAY A BROAD UPPER LEVEL TROUGH WILL BE IN PLACE OVER THE
NORTHEASTERN UNITED STATES WITH A SURFACE HIGH BUILDING IN FROM THE
PLAINS. SOME OF THE COLDEST AIR OF THE SEASON WILL BE USHERED IN
BEHIND THE SHORTWAVE THAT PASSES OVER THE AREA FRIDAY NIGHT. 850MB
TEMPS ARE EXPECTED TO DROP TO -26C OVER LOWER MICHIGAN BEFORE
STARTING TO REBOUND DURING THE AFTERNOON. DAYTIME HIGHS WILL PEAK IN
THE TEENS WITH ANOTHER VERY COLD NIGHT IN STORE FOR SATURDAY NIGHT.
A SURFACE TROUGH WILL LINGER ACROSS THE GREAT LAKES REGION...CAUSING
LAKE EFFECT SNOW SHOWERS OFF OF LAKE MICHIGAN TO BE A CONCERN.
DESPITE VERY DRY MID-LEVEL AIR IN PLACE...GOOD INSTABILITY OVER LAKE
MICHIGAN WITH LAKE TO 850MB DELTA TS AS HIGH AS 27C DURING THE
MORNING...SHOULD BE ENOUGH FOR SNOW SHOWERS. EQUILIBRIUM LEVELS
CLIMB TO AROUND 7000 FEET INDICATING SUFFICIENT CONVECTIVE DEPTH
FOR SNOW SHOWERS TO TRACK EAST ACROSS THE STATE INTO OUR CWA.
MODELS INDICATE WINDS OVER THE LAKE BACKING TO THE WEST ON
SATURDAY BUT WOULD EXPECT THE THERMAL TROUGH TO PREVAIL UNTIL THE
SURFACE HIGH GETS MUCH CLOSER...WHICH MAY ACTUALLY INCREASE
CONVERGENCE DOWNSTREAM OF THE LAKE. WITH THIS IN MIND HAVE RAISED
POPS WITH THE BEST AREA OF CONVERGENCE ALONG THE I-94 CORRIDOR.
WINDS GRADUALLY SHIFT TO THE WEST...ALLOWING THESE SNOW SHOWERS TO
DRIFT NORTH DURING THE AFTERNOON AND OVERNIGHT HOURS.
HOWEVER...WINDS DO NOT FINALLY BACK AROUND TO THE SOUTHWEST UNTIL
MIDDAY ON SUNDAY...FINALLY CUTTING OFF LAKE EFFECT SNOWSHOWERS FOR
SOUTHEAST MICHIGAN AS THE SURFACE HIGH BUILDS TOWARDS THE
APPALACHIANS.
BY LATE SUNDAY NIGHT INTO MONDAY A WEAK SHORTWAVE MOVES THROUGH THE
TROUGH WITH ISENTROPIC LIFT INCREASING AHEAD OF IT. THIS LIFT IS
WEAK WITH LOW LEVEL FLOW ONLY BRIEFLY BACKING TO THE SOUTHWEST. THIS
SHOULD GENERATE SOME LIGHT SNOW ON MONDAY...ESPECIALLY ACROSS THE
NORTHERN CWA WHERE THERE WILL BE A LITTLE BETTER MOISTURE AND LIFT AHEAD
OF THE WAVE.
THROUGH THE REMAINDER OF THE WEEK THE FORECAST CHALLENGE WILL BE
TIMING SHORTWAVES MOVING AROUND THE UPPER LOW OVER CANADA. GIVEN
THE UNCERTAINTY WITH THESE SHORTWAVES HAVE MADE FEW CHANGES TO THE
EXTENDED LEAVING CHANCE OF SNOW SHOWERS IN EVERYDAY. BY MID-WEEK
THE TROUGH AXIS SHIFTS WEST TOWARDS THE PLAINS...ALLOWING FOR SOME
MODERATION OF THE COLD AIRMASS IN PLACE OVER THE GREAT LAKES
REGION AS THE FLOW BACKS TO THE SOUTHWEST.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083
UNTIL 11 AM FRIDAY.
WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068 UNTIL 11 AM FRIDAY.
LAKE HURON...GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY UNTIL NOON FRIDAY.
STORM WARNING...LHZ462-LHZ463-LHZ464 UNTIL 11 AM FRIDAY.
LAKE ST CLAIR...STORM WARNING...LCZ460 UNTIL 11 AM FRIDAY.
MI WATERS OF LAKE ERIE...LOW WATER ADVISORY...LEZ444 UNTIL 10 PM FRIDAY.
STORM WARNING...LEZ444 UNTIL 11 AM FRIDAY.
&&
SHORT TERM...GSS
LONG TERM....KEK
AVIATION...GSS
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Feb 17, 4:36 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
436 AM EST FRI FEB 17 2006
MIZ047>049-053>055-060>063-068-181000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-
436 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY AND THUMB
REGIONS OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT. PLEASE SEE THE LATEST URGENT
WEATHER MESSAGE /NPWDTX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER HIGH WIND REPORTS
WILL BE NEEDED TODAY.
MIZ069-070-075-076-082-083-181000-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
436 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT. PLEASE SEE THE LATEST URGENT WEATHER
MESSAGE /NPWDTX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER HIGH WIND REPORTS
WILL BE NEEDED TODAY.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-181000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
436 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TODAY AND TONIGHT
A STORM WARNING IS IN EFFECT FOR THE THE OPEN WATERS OF LAKE
HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE FOR
THIS MORNING. A GALE WARNING IS IN EFFECT FOR THE NEARSHORE WATERS OF
LAKE HURON FROM PORT AUSTIN TO PORT HURON AND THE SAGINAW BAY FOR
THIS MORNING. PLEASE SEE THE LATEST MARINE
FORECASTS.../GLFLH/.../GLFSC/...AND /NSHDTX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GSS
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Flood, Macomb
- When
- February 17, 8:00 AM EST to 6:00 PM EST
- Where
- Macomb County, Macomb
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.700, -82.950
Heavy rain around 2 inches on Thursday the 16th, coupled with frozen ground and melting of a snowpack around 1 foot, led to flooding along the Clinton River. This prompted the closure of several roadways, including sections of 21 Mile Road in Macomb Township where 2 feet of water flowed across the road throughout the day on Friday.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, February 17, 20061 death · 3 injured · $1.9 million · 68 kt wind · 18 events
- High Wind in New York, February 17, 20061 death · $3.0 million · 70 kt wind · 17 events
- Dense Fog in Florida, February 17, 20061 death · 7 injured · 1 event
- High Wind in Ohio, February 17, 2006$995,000 · 58 kt wind · 24 events
- High Wind and Strong Wind in Washington, February 17, 20061 injured · $1.2 million · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, February 17, 2006$242,000 · 56 kt wind · 22 events
- High Wind in New Hampshire, February 17, 2006$328,000 · 52 kt wind · 12 events
- High Wind and Strong Wind in Pennsylvania, February 17, 2006$270,000 · 50 kt wind · 14 events
- High Wind in Vermont, February 17, 2006$350,000 · 5 events
- High Wind in New Hampshire, February 17, 2006$340,000 · 61 kt wind · 2 events
- High Wind in Maine, February 17, 2006$125,000 · 64 kt wind · 17 events
- High Wind in New York, February 17, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491192.